Korean J Leg Med Search

CLOSE


Korean Journal of Legal Medicine 2009;33(2):139-142.
Published online November 30, 2009.
Death After Accidental Injection of Tranexamic Acid During Spinal Anesthesia.
Minjung Kim, Sujin Jeong, Eunseok Choi, Hongil Ha, Han Young Lee
1Division of Forensic Medicine, National Institute of Scientific Investigation, Seoul, Korea. sanchee@korea.kr
2Division of Forensic Toxicology, National Institute of Scientific Investigation, Seoul, Korea.
3Seventh Special Force Brigade, Iksan, Korea.
4Western District Office, National Institute of Scientific Investigation, Jangseong, Korea.
Abstract
Medication errors such as administration of wrong drugs, wrong dosage and erroneous route of administration are not rare among medical misadventures. We present an autopsy case of accidental injection of tranexamic acid instead of bupivacaine during spinal anesthesia, accompanying the quantitative result of the tranexamic acid in the blood, cerebrospinal fluid and each internal organs. We think that warning signs on syringes and ampoules, simple and unified guideline for drug administration, separative documentation of drug administration and interpersonal communication on drug information should be done to prevent this type of medical errors.
Key Words: accidental injection, tranexamic acid, spinal anesthesia, medical misadventure
TOOLS
Share :
Facebook Twitter Linked In Google+ Line it
METRICS Graph View
  • 29 View
  • 1 Download
Related articles in Korean J Leg Med


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
EDITORIAL POLICY
FOR CONTRIBUTORS
Editorial Office
Institute of Forensic Medicine and Department of Forensic Medicine, Seoul National University College of Medicine
103 Daehak-ro, Jongno-gu, Seoul 03080, Korea
Tel: +82-2-740-8360    Fax: +82-2-902-8340    E-mail: yoosh@snu.ac.kr                

Copyright © 2021 by The Korean Society for Legal Medicine. All rights reserved.

Developed in M2PI

Close layer
prev next